Journal of Nonlinear Science

, Volume 23, Issue 2, pp 335–342

Quasiperiodic Graphs: Structural Design, Scaling and Entropic Properties

  • B. Luque
  • F. J. Ballesteros
  • A. M. Núñez
  • A. Robledo
Article

DOI: 10.1007/s00332-012-9153-2

Cite this article as:
Luque, B., Ballesteros, F.J., Núñez, A.M. et al. J Nonlinear Sci (2013) 23: 335. doi:10.1007/s00332-012-9153-2

Abstract

A novel class of graphs, here named quasiperiodic, are constructed via application of the Horizontal Visibility algorithm to the time series generated along the quasiperiodic route to chaos. We show how the hierarchy of mode-locked regions represented by the Farey tree is inherited by their associated graphs. We are able to establish, via Renormalization Group (RG) theory, the architecture of the quasiperiodic graphs produced by irrational winding numbers with pure periodic continued fraction. Finally, we demonstrate that the RG fixed-point degree distributions are recovered via optimization of a suitably defined graph entropy.

Keywords

Quasiperiodicity Complex networks Circle map 

Mathematics Subject Classification

37E10 37E20 

Copyright information

© Springer Science+Business Media New York 2012

Authors and Affiliations

  • B. Luque
    • 1
  • F. J. Ballesteros
    • 2
  • A. M. Núñez
    • 1
  • A. Robledo
    • 3
  1. 1.Dept. Matemática Aplicada y Estadística, ETSI AeronáuticosUniversidad Politécnica de MadridMadridSpain
  2. 2.Observatori AstronòmicUniversitat de ValènciaValenciaSpain
  3. 3.Instituto de Física y Centro de Ciencias de la ComplejidadUniversidad Nacional Autónoma de MéxicoMéxico D.F.Mexico

Personalised recommendations